Evidence map›Paper›PMID 34608820›Full record

ArticleJournal of investigative medicine high impact case reports

Fanconi Syndrome Induced by Concomitant HIV PrEP and Tacrolimus.

Becky S Linn, Jeremy W Vandiver, Dylan Ren, Joseph Shassetz

Open access · goldAbstract readCase Reports
In one paragraph

Article in Journal of investigative medicine high impact case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.1field-weighted citation impact, top 50% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 3 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 3 institutions in 1 country.

Becky S LinnUniversity of Wyoming, Laramie, USA.ORCID 0000-0001-9882-4275
Jeremy W VandiverUniversity of Wyoming, Laramie, USA.
Dylan RenUniversity of Utah Health, Salt Lake City, USA.
Joseph ShassetzSheridan VA Medical Center, Sheridan, WY, USA.
University of Wyoming · USSheridan VA Medical Center · USUniversity of Utah · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Fanconi syndrome (FS) is a severe grade of drug-induced proximal tubule toxicity. There are numerous causes for acquired FS, and drug toxicity is one of the most common. FS is known to be associated with the nucleoside reverse transcriptase inhibitor (NRTI) tenofovir disoproxil fumarate (TDF). TDF is often used in combination with emtricitabine (FTC) for preexposure prophylaxis (PrEP) of human immunodeficiency virus (HIV) infection. TDF/FTC-induced FS has been observed as a dose-related phenomenon that is directly correlated to kidney function, high levels of absorption of the drug into the proximal tubule, and interactions with other medications. This case report describes a patient who acquired FS after starting TDF/FTC for PrEP in the setting of chronic kidney disease (CKD) with concomitant tacrolimus therapy, a known nephrotoxic agent.

Indexed as

Anti-HIV AgentsFanconi SyndromeHIV InfectionsPre-Exposure ProphylaxisHumansTacrolimusAnti-HIV AgentsTacrolimusFanconiPrEPtenofovirtoxicity

Identifiers

PMID34608820
PMCPMC8495509
OpenAlexW3204193224

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.